MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-P LAT STEM SIZE 7; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA AMISTEM-P LAT STEM SIZE 7; HIP CEMENTLESS STEM
Model Number 01.18.417
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2023: lot 2012834: (b)(4).Manufactured and released on 04-may2021.Expiration date: 2026-04-20.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported case during the period of review.Additional devices involved: batch review performed on (b)(6) 2023 versafitcup cc trio 01.26.45.0062 acetabular shell cc trio ø 62 (k103352) lot 150081b: (b)(4)risterilized and released on 10-nov-2020.Expiration date: 2025-11-01.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported case during the period of review.Mectacer 01.29.209 biolox delta ceramic ball head 12/14 ø 36 size m 0 (k112115) lot 2012922: (b)(4).Manufactured and released on 15-apr-2021.Expiration date: 2026-03-28.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with another similar reported case during the period of review.The surgeon reviesed an acetabular liner not marketed in the usa.Clinical evaluation performed by medacta medical affaris manager: the patient had a primary hip surgery on the (b)(6) 2021.On the (b)(6) 2021, the patient came with signs of infection and a washout was performed.Presently, on the (b)(6) 2023, the patient came due to signs of infection and the pathogen is staphylococcus.All the implants have been revised and the surgery was completed successfully.From the radiographic images, signs of infection are visible such as osteolysis localized near the stem.Late infection in cementless tha, almost 2 years after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.
 
Event or Problem Description
The patient had a primary hip surgery on (b)(6) 2021.On the (b)(6) 2021, the patient came with signs of infection and a washout was performed.On the (b)(6) 2023, the patient came due to signs of infection and the pathogen is staphylococcus.All the implants have been revised and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Additional implant involved, batch review performed on 10-may-2023: liner: mectacer 01.29.415 ceramic liner ø 36 / g (item not distributed in usa) lot.177726 lot.177726: (b)(4) items manufactured and released on 12-mar-2018.Expiration date: 2023-02-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with two other similar reported cases during the period of review.On june 23rd 2023 we have received the items involved in the event.Visual inspection performed by r&d project manager.During the analysis explanted stem, cup, liner and femoral head are evaluated.Some sings and scratches are present on the stem neck part, liner surfaces, head surfaces, cup surfaces reasonably due to revision surgery.Looking at the explanted devices it is not possible to determine the root cause of reported infection.

Brand Name
AMISTEM-P LAT STEM SIZE 7
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17029867
Report Number3005180920-2023-00390
Device Sequence Number7030269
Product Code LZO
UDI-Device Identifier07630040720168
UDI-Public07630040720168
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Model Number01.18.417
Device Catalogue Number01.18.417
Device Lot Number2012834
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite